News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Miscellaneous Nephrology Topics

Question: High Red Blood Cell count


 desiree - Sat Sep 08, 2007 2:51 pm

HI, i am a 31yr old female who have had a renal transplant 2yrs ago my brother has also had a renal transplant 5yrs ago but he lost his graph due to the inability to continue his meds as required. I am on Cell Cept 1000mg 2xdaily,cyclosporine 100mg 2xdaily,prednisone 5mg once daily,Norvasc 5mg once daily and lipitor 5mg once daily. Recently i did a CBC and discovered that my HCT has risen to 50.5 where the normal range is supposed to be between 36-48. This is the first time that it has risen above normal and i am a bit concerned. Can you please shed some light as to why this might occur. Thanks
 Dr. Chan Lowe - Sat Oct 06, 2007 2:01 am

User avatar Hi Desiree,

There are a few possible reasons for this. Your HCT is only minimally increased. This may be due to some slight dehydration.

It may also be due to a difficulty in getting enough oxygen/nutrients to the tissues so they are signaling the need for more red blood cells to carry these things.

I would recommend you have your HCT checked again in a few weeks to see if it is back to normal or if it continues to be elevated. Most likely it will be fine. If not, I would advise you to see your doctor for further evaluation and possible work-up.

Best wishes.
 desiree - Sat Oct 06, 2007 6:53 am

Thanks for your response Dr Lowe, I have since had another CBC done and all of the results were in the normal range. I have been drinking lots more fluids to make sure that i do not get dehydrated.

Thanks again
desiree
 Dr. Chan Lowe - Sun Oct 07, 2007 5:10 pm

User avatar Thats good to hear. Thanks for the update.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here